Skip to content

Geometrically induced phase transitions in two-dimensional dumbbell-shaped domains

Research output: Contribution to journalArticle

Original languageEnglish
Pages (from-to)1560-1605
Number of pages46
JournalJournal of Differential Equations
Volume259
Issue number4
Early online date31 Mar 2015
DOIs
DateE-pub ahead of print - 31 Mar 2015
DatePublished (current) - 15 Aug 2015

Abstract

We continue the analysis, started in [23], of a two-dimensional non-convex variational problem, motivated by studies on magnetic domain walls trapped by thin necks. The main focus is on the impact of extreme geometry on the structure of local minimizers representing the transition between two different constant phases. We address here the case of general non-symmetric dumbbell-shaped domains with a small constriction and general multi-well potentials. Our main results concern the existence and uniqueness of non-constant local minimizers, their full classification in the case of convex bulks, and the complete description of their asymptotic behavior, as the size of the constriction tends to zero.

Download statistics

No data available

Documents

Documents

  • Full-text PDF (accepted author manuscript)

    Rights statement: This is the accepted author manuscript (AAM). The final published version (version of record) is available online via Elsevier at http://dx.doi.org/10.1016/j.jde.2015.03.001. Please refer to any applicable terms of use of the publisher.

    Accepted author manuscript, 681 KB, PDF document

    Licence: CC BY-NC-ND

DOI

View research connections

Related faculties, schools or groups